← Return to Concerned about the side effects of anastrozole

Discussion
tinalove (@tinalove)

Concerned about the side effects of anastrozole

Breast Cancer | Last Active: Nov 18 5:46pm | Replies (1425)

Comment receiving replies
@coquimti

Hi . Is my first time. Hello everyone. I was diagnosed with breast cancer stage 1. After 10 radiation, 17 chemo 12 Herceptin But I’m here.
Have to take Anastrazole for 10 years I just start it.
A lot pain all over, legs, back , shoulder hands, everywhere. After I finish the chemo hair start growing. Beautiful. After I start Anaztrazole my hair become extremely thin .
Is anyone has the experience

Thanks

Jump to this post


Replies to "Hi . Is my first time. Hello everyone. I was diagnosed with breast cancer stage 1...."

Yes, the side effects you mention from anastrozole were the same for me. I was diagnosed a year and a half ago. I have since switched to letrozole, with much fewer aches and pains. Unfortunately my hair is still thinning and breaking. Every body is different, but I’d see if you could switch meds…life is too short!

I assume you are taking anastrazole b/c you need an estrogen blocker. There are other estrogen blockers that might have fewer side effects for you. I’m taking it b/c for me it had the fewest side effects – and yes it is thinning my hair, but that is better than the severe joint and muscle pain that the other 3 blockers I tried caused me. I agree w/ cautious. Talk to your doc about trying something else. As she said, everyone is different and one of the other blockers might work better for you. Ten years of the pain you are describing PLUS thinning hair sounds a little over the top to me. Nothing else you try is going to make you feel WORSE than you already do, so there is no downside to trying something else. Good luck.

  Request Appointment